Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Memphis, TN

January 15, 2007Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this flash flood warning at Jan 15, 2007, 12:48 AM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Jan 15, 2007, 12:53 AM CST. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2007, 12:48 AM CST (06:48 UTC)
In effect from
Jan 15, 2007, 12:53 AM CST
Expired
Jan 15, 2007, 2:45 AM CST
In force
112 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 150653
FFWMEG
ARC021-055-MOC069-150845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 AM CST MON JAN 15 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  GREENE COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 245 AM CST

* AT 1247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  ADDITIONAL RAIN OVER THE WARNED AREA WHERE 2 TO 4 INCHES OF RAIN HAS
  FALLEN OVER THE PAST 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
  MALDEN...KENNETT...HORNERSVILLE...HOLCOMB...CLARKTON...CARDWELL...
  CAMPBELL...ARBYRD...WALCOTT...SUCCESS...ST. FRANCIS...RECTOR...
  POLLARD...PIGGOTT...PEACH ORCHARD...PARAGOULD...OAK GROVE
  HEIGHTS...MCDOUGAL...MARMADUKE...LAFE...KNOBEL...HICKORIA...
  GREENWAY...EVENING STAR...CORNING AND BEECH GROVE

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

LAT...LON 3662 8996 3600 9000 3601 9073 3647 9073
      3649 9016 3661 9015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 10:54 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 14, 10:54 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CST SUN JAN 14 2007

.DISCUSSION...

ISSUED FINAL UPDATE FOR THE EVENING...THIS TO TAKE CARE OF TIME
SENSITIVE WORDING IN THE ZFP. FORECAST REMAINS ON TRACK WITH RAIN
AND ASSOCIATED COLD FRONT GRADUALLY WORKING ITS WAY EASTWARD
OVERNIGHT. THERE STILL REMAINS A FLOODING THREAT OVERNIGHT MAINLY
DUE TO RAIN SOAKED GROUND AS OPPOSED TO HEAVY RAINFALL AMOUNTS.

&&

.PREV DISCUSSION... /ISSUED 810 PM CST SUN JAN 14 2007/

DISCUSSION...

MADE A MINOR UPDATE TO THE FORECAST ON THE WINDS. THE STATIONARY
FRONT HAS MADE A MOVE TOWARDS THE NORTH AND IS NORTH OF JONESBORO
AS OF 02Z. A LOW PRESSURE AREA IS MOVING INTO NORTHEAST ARKANSAS
AT THIS TIME. A BAND OF MODERATE TO HEAVY RAIN ALONG THE TRAILING
COLD EXTENDS DIAGONALLY ACROSS ARKANSAS AND WILL GRADUALLY SHIFT
EASTWARD THROUGHOUT THE NIGHT. WILL LIKELY CONTINUE THE FLOOD
WATCH FOR A FEW HOURS AFTER THE MAIN RAIN BAND MOVES EAST TO TAKE
INTO ACCOUNT TIME FOR RUNOFF AND RISING RIVERS AND STREAMS.

PREV DISCUSSION... /ISSUED 245 PM CST SUN JAN 14 2007/

DISCUSSION...

COLD FRONT REMAINS NEARLY STATIONARY AND STRETCHES FROM A LINE NEAR
PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. A LOW PRESSURE
CENTER HAS DEVELOPED ALONG THE FRONT OVER SOUTHERN ARKANSAS. THIS
LOW WILL CONTINUE MOVING NORTHEAST ALONG THE FRONT THIS EVENING.
BANDS OF HEAVY RAIN ASSOCIATED WITH THE LOW WILL PUSH INTO PORTIONS
OF EASTERN ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE
MISSOURI BOOTHEEL. WILL CONTINUE WITH FLOOD WATCH THROUGH 12Z. LATER
TONIGHT AS THE LOW SHIFTS NORTHEAST OF THE CWA...THE FRONT WILL
BEGIN TO SAG SOUTHWARD. AS THE FRONT MOVES SO WILL THE RAIN BANDS
THUS SOUTHEASTERN AREAS OF THE CWA WILL FINALLY BEGIN TO SEE SOME
RAINFALL FROM THIS EVENT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND
THE FRONT. EXPECT A WIDESPREAD RANGE OF LOWS FROM THE 30S TO THE 50S.

MONDAY AND MONDAY NIGHT...FRONT WILL EXIT CWA BY MID MORNING. EXPECT
TEMPERATURES TO DROP DURING THE DAY ON MONDAY THUS HIGHS WILL OCCUR
AT 12Z. RAIN WILL DIMINISH FROM THE NORTHWEST DURING THE DAY AS DRIER
AIR ALSO FILTERS INTO THE AREA. SOME RAIN MAY LINGER INTO MONDAY
EVENING ACROSS NORTHEAST MISSISSIPPI. SOME MODELS ARE SHOWING A
CHANGEOVER TO FREEZING RAIN OR SLEET BEFORE PRECIPITATION COMES TO
AN END AFTER MIDNIGHT MONDAY NIGHT. THINK MODELS ARE HOLDING PRECIP
ON TOO LONG SO WILL LEAVE MENTION OF CHANGEOVER OUT OF FORECAST FOR
NOW.  WILL END PRECIP CHANCES AT MIDNIGHT.

TUESDAY THROUGH BEGINNING OF WEEKEND...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO THE MIDSOUTH. SKIES WILL CLEAR BUT TEMPERATURES WILL
FEEL CHILLY. EXPECT HIGHS ON TUESDAY IN THE 30S WITH LOWS TUESDAY
NIGHT IN THE TEENS AND 20S. WARMING WILL BEGIN TO OCCUR BY WEDNESDAY
NIGHT AS THE HIGH SHIFTS EAST BUT TEMPERATURES WILL STILL BE BELOW
TO NEAR NORMAL FOR THIS TIME OF YEAR.

BY SATURDAY NIGHT INTO SUNDAY...MODELS ARE SHOWING THE MIDSOUTH IN
AN OVERRUNNING PATTERN AS A SFC LOW DEVELOPS OVER TEXAS AND MOVES
EASTWARD. THERE IS SOME CONCERN WITH THE COLD AIR IN PLACE THAT SOME
PRECIP COULD BE OF THE WINTER TYPE BUT WITH IT BEING SO FAR OUT AND
THE RECENT INCONSISTENCIES WILL NOT MENTION ANY WINTER PRECIP YET.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR CLAY-CRAIGHEAD-CRITTENDEN-
     CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-PHILLIPS-POINSETT-
     RANDOLPH-ST. FRANCIS.

MO...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR DUNKLIN-PEMISCOT.

MS...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR COAHOMA-DESOTO-MARSHALL-
     PANOLA-QUITMAN-TATE-TUNICA.

TN...FLOOD WATCH UNTIL 6 AM CST MONDAY FOR CARROLL-CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&

KRM/VALLE
Hazardous weather outlook, Jan 14, 3:38 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CST SUN JAN 14 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
338 PM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR NORTHEAST AND EAST-
CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...PART OF WEST
TENNESSEE...AND PART OF NORTHWEST MISSISSIPPI. THE FLOOD WATCH
AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM CLARKSDALE
MISSISSIPPI TO SOMERVILLE TENNESSEE TO PARIS TENNESSEE. THE WATCH
INCLUDES MEMPHIS...JONESBORO AND JACKSON.

A STRONG COLD FRONT WILL REMAIN NEARLY STATIONARY THIS EVENING FROM
ABOUT PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. LOW
PRESSURE OVER SOUTHERN ARKANSAS WILL TRACK NORTHEASTWARD ALONG THE
FRONT. THIS WILL CAUSE MORE RAIN NEAR AND NORTH OF THE FRONT WITH
RAIN SOMETIMES HEAVY. THE FRONT WILL BEGIN PUSHING SOUTHEASTWARD
LATER TONIGHT WITH ADDITIONAL HEAVY RAIN ALONG THE FRONT.
ADDITIONAL RAIN AMOUNTS IN THE WATCH AREA TONIGHT WILL TOTAL
BETWEEN 2 AND 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 7:51 PM CSTFlash Flood WarningMEGLawrence, Randolph4 hr
Jan 14, 8:41 PM CSTFlash Flood WarningMEGClay, Greene4 hr
Jan 14, 11:30 PM CSTFlash Flood WarningMEGLawrence, Randolph2 hr
Jan 15, 1:37 AM CSTFlash Flood WarningMEGLawrence, Randolph113 min
Jan 15, 1:53 AM CSTFlash Flood WarningMEGCraighead, Cross, Poinsett2 hr
Jan 15, 2:59 AM CSTFlash Flood WarningMEGClay, Greene2 hr
Jan 15, 3:42 AM CSTFlash Flood WarningMEGLawrence, Randolph2 hr
Jan 15, 5:16 AM CSTFlash Flood WarningMEGClay, Greene119 min
Jan 15, 6:01 AM CSTFlash Flood WarningMEGLawrence, Randolph119 min

Nearby

Flash Flood Warnings in Arkansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.